View Full Version : dandruff after applying minoxidil...

08-25-2011, 09:22 PM
Recently my barber pointed out that I am thinning on the top. That freaks me out. So I went to check with my doctor who gave me the advice of using minoxidil and propecia together.

I am only two weeks into propecia so there is very little to tell. But for minoxidil, it is becoming more and more unbearable since I got lots of flakes after applying it on my scalp. It is probably a combination of dandruff and dried minoxidil liquid. And 2% Nizoral anti-dandruff shampoo doesn't help as my doctor said I can only use it twice a week.

Does anyone have the same problem? If yes, then how do you deal with it? Appreciated if you can let me know. Thanks

08-25-2011, 09:32 PM
I had the same problem pretty badly when I first started using minoxidil not too long ago. It sucked I had a TON of dandruff and I had never had any in my life up until I started using minox.

Good news is I got rid of mine completely by using a moisturizing shampoo/conditioner every day and applying moisturizing lotion directly onto the crown of my head once a day. After a few days the itch and all of the dandruff went away.

Good luck, hopefully you will have similar results. If you're just starting to thin now check out the future treatments board, there is some pretty interesting stuff coming down the pipeline and reason for hope.